Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Sep 6, 2021, 9:02 AM EDT for Lewis County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2021, 9:02 AM EDT (13:02 UTC)
- Expired
- Sep 6, 2021, 9:30 AM EDT
- In force
- 28 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.00 in
- Wind
- 40
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 7 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WWUS81 KBUF 061302
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
902 AM EDT Mon Sep 6 2021
NYZ007-008-061330-
Jefferson NY-Lewis NY-
902 AM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of southeastern
Jefferson and west central Lewis Counties through 930 AM EDT...
At 901 AM EDT, Doppler radar was tracking a strong thunderstorm over
Barnes Corners, or 12 miles south of Watertown, moving east at 40
mph.
HAZARD...Winds in excess of 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause minor flooding
in poor drainage areas.
Locations impacted include...
Lowville, Barnes Corners, Whetstone Gulf State Park, Denmark, New
Bremen, Martinsburg, Rodman, Lorraine, Copenhagen, Castorland, Worth,
Bellwood and Montague.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4373 7608 4392 7586 4398 7548 4382 7542
4367 7548
TIME...MOT...LOC 1301Z 266DEG 35KT 4380 7584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HitchcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 6, 7:16 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 6, 7:16 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
716 AM EDT Mon Sep 6 2021
.SYNOPSIS...
A cold front will cross the region today causing a few more showers.
Despite the rain chances today, there will be plenty of rain free
periods this Labor Day holiday. A brief period of dry weather
Tuesday before the next chances for showers and a few thunderstorms
enter the forecast Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Current radar imagery is depicting one main area of showers and
convection this morning extending south across western Lake Ontario
into western New York. These showers and storms are associated with
a surface cold front lying within the same vicinity of the showers.
The line of activity will continue to cross Western New York through
the mid-morning.
The front is then progged to continue to cross the area from west to
east through the remainder of the day today, and therefore expect
increasing shower potential across the eastern half of the area from
mid-morning through afternoon. The greatest potential for shower
activity today continues to remain across the North Country as a
combination of timing of the frontal passage this afternoon and
synoptic forcing will be conducive to produce more organized showers
and a few thunderstorms.
Outside of the chances for showers and thunderstorms associated with
the front, some scattered showers and a few rumbles of thunder will
continue throughout the day today in the wake of the frontal passage
due to an upper level trough remaining overhead of the region.
Shower chances will continue for areas southeast of both lakes
tonight due to cool west-northwesterly winds flow across the water
surface. These chances will gradually peter out as surface high
pressure pushes invades the area.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
High pressure will drift across the region Tuesday supporting dry
weather. South-southwest flow will pickup in the afternoon ahead of
the next system, with associated warm advection and downslope flow
helping temperatures reach to around 80 on the lake plains of
Western New York. Cooler air aloft will linger for the North
Country, with highs ranging from the mid 70s at lower elevations to
upper 60s higher terrain.
A sharp mid level trough and closed low will then advance from near
Lake Superior Tuesday night to near James Bay Wednesday evening,
with a vertically stacked surface low taking a similar track. A
surface cold front will surge east across the eastern Great Lakes
late Tuesday night and Wednesday. Strong convergence along the front
coupled with increasing large scale ascent ahead of the trough will
produce a band of showers and possibly a few gusty thunderstorms,
entering Western NY late Tuesday night and then advancing east
across the rest of the area through the first half of Wednesday.
A dry slot behind the cold front will bring a return to mainly dry
weather from west to east later Wednesday. It will become quite
breezy Tuesday night and Wednesday as the cold front crosses the
area, with gusts of 25-30 knots expected northeast of Lakes Erie
and Ontario.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The longwave pattern across North America will still be quite
amplified at midweek, but will become much more zonal next weekend.
A strong ridge over the 4 corners at midweek will flatten and
spread east, dominating much of the southern 2/3 of the nation by
next weekend, with zonal westerlies setting up along the US/Canadian
border.
Looking at the details, a mid level trough and associated cool air
aloft will advance slowly east across the Great Lakes and New
England Wednesday night through Friday. A series of shortwaves
moving through the longwave trough will bring a chance of a few
showers at times. Cool air aloft may also support lake effect rain
showers east and southeast of the lakes. The trough will move east
of the area Friday night and Saturday, allowing for a return to
dry weather.
Temperatures will run a little below normal through mid to late
week, with highs generally in the lower 70s for lower elevations and
mid to upper 60s for higher terrain. Lows will generally be in the
50s, with some 40s possible in the cooler Southern Tier Valleys and
North Country if skies clear enough at night. A warming trend will
start next weekend as the pattern becomes more zonal and warm
advection begins.
&&
.AVIATION /11Z MONDAY THROUGH FRIDAY/...
One main area of showers and embedded thunderstorms lies across
western Lake Ontario and extends southward across western New York
this morning. Despite these showers, VFR flight conditions prevail
across all TAF sites.
This line of showers and embedded thunderstorms will continue to
progress east towards the area east of Lake Ontario, where it will
cause brief periods of MVFR conditions through the afternoon.
Tonight, showers will push east out of the forecast area and allow
for VFR conditions to return as surface high pressure enters the
western portions of the forecast area.
Outlook...
Tuesday. VFR.
Wednesday...Areas of MVFR in showers.
Thursday and Friday...Mainly VFR with a chance of showers.
&&
.MARINE...
Colder air aloft arrived overnight resulting in a chance of
waterspouts across Lake Erie early this morning through mid morning,
and all day on Lake Ontario. Best chances for waterspouts will be
with the showers and storms along a cold front as it crosses the
region.
Additionally, winds will increase through this morning on Lake Erie,
and during the day today on Lake Ontario as the previously mentioned
cold front crosses the lakes. The increase in winds and waves has
resulted in small craft advisories for all but the Niagara River and
St. Lawrence River.
The higher waves today into this evening have also resulted in the
issuance of Beach Hazard Statements for most of the Lake Erie and
Lake Ontario shoreline zones as outlined below.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through late tonight for NYZ003-006-
007.
Beach Hazards Statement through late tonight for NYZ004-005.
Beach Hazards Statement through this evening for NYZ001-002.
Beach Hazards Statement until 5 PM EDT this afternoon for
NYZ019-085.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LEZ040-
041.
Small Craft Advisory until 5 AM EDT Tuesday for
LOZ043-044.
Small Craft Advisory until 2 AM EDT Tuesday for LOZ042-045.
&&
SYNOPSIS...EAJ
NEAR TERM...EAJ
SHORT TERM...Hitchcock/TMA
LONG TERM...Hitchcock
AVIATION...EAJ
MARINE...EAJ/JLA/SWHazardous weather outlook, Sep 6, 5:21 AM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 521 AM EDT Mon Sep 6 2021 NYZ008-010>014-020-021-070930- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Cattaraugus- Allegany- 521 AM EDT Mon Sep 6 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-006-007-070930- Monroe-Oswego-Jefferson- 521 AM EDT Mon Sep 6 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-070930- Niagara-Orleans- 521 AM EDT Mon Sep 6 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-070930- Wayne-Northern Cayuga- 521 AM EDT Mon Sep 6 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-070930- Chautauqua-Southern Erie- 521 AM EDT Mon Sep 6 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 521 AM EDT Mon Sep 6 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Waterspouts possible on both lakes Wednesday through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Sep 6, 3:51 AM EDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
351 AM EDT Mon Sep 6 2021
NYZ006-007-060845-
Jefferson NY-Oswego NY-
351 AM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of southwestern
Jefferson and northeastern Oswego Counties through 445 AM EDT...
At 349 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Henderson Harbor to near Sandy Island Beach
State Park. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sandy Island Beach State Park, Stony Point, Adams, Henderson Harbor,
Southwick Beach State Park, Adams Center, Henderson, Smithville,
Rodman, Lorraine, Sandy Creek, Lacona, Mannsville, Ellisburg, Worth,
Montario Point, Smartville, East Rodman and Belleville.
This includes Interstate 81 between exits 37 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4366 7578 4359 7626 4369 7626 4378 7629
4380 7632 4387 7634 4391 7586 4385 7584
4379 7585 4379 7582
TIME...MOT...LOC 0749Z 259DEG 24KT 4386 7620 4364 7615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TMALocal storm report, Sep 6, 4:17 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
417 AM EDT MON SEP 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM MARINE TSTM WIND 2 NW DUNKIRK 42.49N 79.35W
09/06/2021 M39 MPH LEZ041 NY C-MAN STATION
&&Special weather statement, Sep 6, 4:26 AM EDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Buffalo NY
426 AM EDT Mon Sep 6 2021
NYZ007-008-060930-
Jefferson NY-Lewis NY-
426 AM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of southeastern
Jefferson and Lewis Counties through 530 AM EDT...
At 424 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Watertown to near Redfield.
Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carthage, Lowville, West Carthage, Highmarket, Whetstone Gulf State
Park, Denmark, New Bremen, Watson, Martinsburg, Lyonsdale, Greig,
Copenhagen, Port Leyden, Croghan, Lyons Falls, Castorland,
Constableville, Turin, Osceola and West Leyden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4343 7552 4349 7576 4396 7581 4410 7517
4361 7511
TIME...MOT...LOC 0824Z 264DEG 29KT 4394 7580 4352 7574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TMALocal storm report, Sep 6, 8:17 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
817 AM EDT MON SEP 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM MARINE TSTM WIND OLCOTT 43.34N 78.72W
09/06/2021 M41 MPH LOZ042 NY C-MAN STATION
&&
HITCHCOCKSpecial weather statement, Sep 6, 8:24 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Buffalo NY
824 AM EDT Mon Sep 6 2021
NYZ007-061315-
Jefferson NY-
824 AM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of southwestern
Jefferson County through 915 AM EDT...
At 823 AM EDT, Doppler radar was tracking a strong thunderstorm near
Henderson Harbor, or 14 miles southwest of Watertown, moving
northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause minor flooding
in poor drainage areas.
Locations impacted include...
Watertown, Adams, Dexter, Henderson Harbor, Southwick Beach State
Park, Sackets Harbor, Black River, Smithville, Rodman, Brownville,
Ellisburg, Belleville and Rutland Center.
This includes Interstate 81 between exits 41 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4393 7570 4388 7581 4388 7584 4387 7584
4372 7618 4390 7631 4392 7629 4411 7586
TIME...MOT...LOC 1223Z 235DEG 36KT 4385 7613
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HitchcockSpecial weather statement, Sep 6, 9:02 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
902 AM EDT Mon Sep 6 2021
NYZ007-008-061330-
Jefferson NY-Lewis NY-
902 AM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of southeastern
Jefferson and west central Lewis Counties through 930 AM EDT...
At 901 AM EDT, Doppler radar was tracking a strong thunderstorm over
Barnes Corners, or 12 miles south of Watertown, moving east at 40
mph.
HAZARD...Winds in excess of 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause minor flooding
in poor drainage areas.
Locations impacted include...
Lowville, Barnes Corners, Whetstone Gulf State Park, Denmark, New
Bremen, Martinsburg, Rodman, Lorraine, Copenhagen, Castorland, Worth,
Bellwood and Montague.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4373 7608 4392 7586 4398 7548 4382 7542
4367 7548
TIME...MOT...LOC 1301Z 266DEG 35KT 4380 7584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 12:35 AM EDT | Special Marine Warning | BUF | 85 min | |
| Sep 6, 1:03 AM EDT | Special Weather Statement | BUF | Genesee | 57 min |
| Sep 6, 3:10 AM EDT | Special Marine Warning | BUF | 65 min | |
| Sep 6, 3:51 AM EDT | Special Weather Statement | BUF | Jefferson | 54 min |
| Sep 6, 4:26 AM EDT | Special Weather Statement | BUF | Lewis | 64 min |
| Sep 6, 6:44 AM EDT | Special Marine Warning | BUF | 61 min | |
| Sep 6, 7:25 AM EDT | Special Marine Warning | BUF | 95 min | |
| Sep 6, 8:24 AM EDT | Special Weather Statement | BUF | Jefferson | 51 min |
| Sep 6, 8:50 AM EDT | Special Marine Warning | BUF | 85 min | |
| Sep 6, 9:10 AM EDT | Special Weather Statement | BUF | Oswego | 35 min |
| Sep 6, 9:31 AM EDT | Special Weather Statement | BUF | Lewis | 29 min |
| Sep 6, 9:32 AM EDT | Special Weather Statement | BUF | Jefferson | 28 min |
| Sep 6, 9:57 AM EDT | Special Weather Statement | BUF | Jefferson | 33 min |
| Sep 6, 10:22 AM EDT | Special Weather Statement | BUF | Lewis | 38 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.